New Mexico, 2007Flash Flood and Hail in New Mexico, July 24, 2007
July 24, 2007 · NWS ABQ · 3 events in 3 counties and zones
Thunderstorms moved west across much of western and central New Mexico producing heavy rain and hail. Flash flooding occurred in Capitan and lightning caused damage in Santa Fe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved west across much of western and central New Mexico producing heavy rain and hail. Flash flooding occurred in Capitan and lightning caused damage in Santa Fe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 24, 2:08 AM MST, 11 hours 7 minutes earlier.
Area forecast discussion, Jul 24, 2:08 AM MST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 AM MDT TUE JUL 24 2007
.DISCUSSION...SHORT WAVE ENERGY IN NE NM AND INCREASINGLY DIFFLUENT
FLOW ALOFT AS OF THIS WRITING AND STILL SOME SHOWERS AND STORMS
HANGING ON DESPITE THE TIME OF DAY. SHOULD SEE SOMEWHAT OF AN
UPTURN IN CONVECTION ACROSS A GOOD PORTION OF THE STATE TODAY WITH
THE FAR NORTHEAST CORNER AND THE SOUTHWEST QUARTER OR SO NOT AS
LIKELY TO SEE AN INCREASE IN ACTIVITY DUE TO THEIR LOCATION
RELATIVE TO THE UPPER LEVEL DISTURBANCES. MOISTURE CERTAINLY
SUFFICIENT FOR LOCALIZED HEAVY RAIN AMOUNTS...BUT NOT QUITE AS
JUICY AS A COUPLE DAYS OR SO AGO. ALSO INDIVIDUAL CELLS SHOULD
MOVE FAST ENOUGH...GENERALLY FROM NE TO SW...THAT LONG LASTING
HEAVY RAINFALL IS NOT THAT LIKELY ASIDE FROM AN ISOLATED CASE OF
TRAINING. SO WILL STAY AWAY FROM A FLASH FLOOD WATCH ISSUANCE FOR
THIS FCST PACKAGE. EASTERN AND CENTRAL AREAS WILL SEE LESS
ACTIVITY WED COMPARED TO TODAY IN THE WAKE OF DEPARTING
DISTURBANCE. NAM AND GFS BOTH STILL IN FAIR AGREEMENT ABOUT
ANOTHER DISTURBANCE AND BACK DOOR BOUNDARY COMING INTO NE NM
BETWEEN THU AND THU NIGHT SO RAISED POPS A LITTLE FOR NE NM THU
AND MUCH OR E NM FOR THU NIGHT. STILL SHOULD HAVE SOME LEFTOVER
CONVECTION FOR END OF WEEK AND WEEKEND...BUT THAT IS GETTING TOO
FAR AHEAD TO REALLY TIME SUBTLE...PARTLY OR TOTALLY CONVECTION
INDUCED...DISTURBANCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 93 64 93 63 / 30 40 20 30
GALLUP.......................... 86 58 85 57 / 30 40 30 30
GRANTS.......................... 85 57 86 56 / 30 40 20 30
GLENWOOD........................ 87 62 89 62 / 40 30 30 30
CHAMA........................... 79 49 83 49 / 40 20 20 30
LOS ALAMOS...................... 82 54 87 56 / 30 20 10 20
RED RIVER....................... 73 46 76 44 / 30 20 20 20
TAOS............................ 83 52 89 53 / 30 20 20 20
SANTA FE........................ 83 56 87 58 / 30 20 10 20
SANTA FE AIRPORT................ 85 59 89 59 / 30 20 10 20
ESPANOLA........................ 88 59 91 59 / 30 20 10 20
ALBUQUERQUE HEIGHTS............. 89 67 92 69 / 30 30 10 20
ALBUQUERQUE VALLEY.............. 90 66 93 67 / 30 30 10 20
ALBUQUERQUE FOOTHILLS........... 87 63 90 64 / 30 20 10 20
ALBUQUERQUE WEST MESA........... 90 64 92 67 / 30 30 10 20
SOCORRO......................... 88 65 91 64 / 30 30 20 20
SANDIA PARK/CEDAR CREST......... 80 56 80 57 / 30 20 10 20
MORIARTY/ESTANCIA............... 85 59 85 58 / 30 20 10 20
CARRIZOZO....................... 86 61 92 64 / 30 30 10 20
RUIDOSO......................... 78 54 82 58 / 30 20 10 10
RATON........................... 85 54 88 55 / 10 10 5 10
LAS VEGAS....................... 81 54 85 55 / 20 20 10 20
ROY............................. 83 60 86 61 / 10 10 5 5
CLAYTON......................... 87 62 91 63 / 5 5 5 5
SANTA ROSA...................... 88 62 91 62 / 20 20 5 5
TUCUMCARI....................... 91 64 95 66 / 20 10 5 5
FORT SUMNER..................... 87 65 90 66 / 20 20 5 5
CLOVIS.......................... 87 63 92 64 / 20 10 5 5
PORTALES........................ 87 64 90 65 / 30 10 5 5
ROSWELL......................... 90 66 93 67 / 30 20 10 5
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
43
Hazardous weather outlook, Jul 24, 5:00 AM MST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUL 24 2007
NMZ001>021-026-251200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT TUE JUL 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...ISOLATED THUNDERSTORMS FROM NORTH CENTRAL AND NORTHWEST
NEW MEXICO SOUTHWARD THROUGH CENTRAL AND SOUTHEAST NEW MEXICO COULD
PRODUCE HALF TO THREE QUARTER INCH DIAMETER HAIL AND WIND GUSTS OF
40 TO 50 MPH THIS AFTERNOON INTO EARLY EVENING. LOCALIZED INSTANCES
OF VERY HEAVY RAINFALL MAY CAUSE A FEW ARROYOS AND SMALL STREAMS TO
RUN HIGH WITH FAST FLOWING AND TURBULENT SURGES OF WATER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT ANY AREAS OF FLOODING OR SEVERE WEATHER.
43
Event by event
1 flash flood, 1 hail, 1 lightning. Local standard time, as filed.
Flash Flood, Lincoln
- When
- July 24, 1:15 PM MST to 1:45 PM MST
- Where
- Lincoln County, Capitan to 2 mi E of Capitan
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.550, -105.580
Rainfall of 3.8 inches was measured in Capitan in one hour. The heavy rain caused flood waters up to 3 feet deep to flow through some streets in Capitan. Two secondary roads off Highway 380 east of town were washed out as a crest of water raged downstream topping roads near Salado Creek with up to 6 feet of water.
Hail, Bernalillo
- When
- July 24, 1:30 PM MST
- Where
- Bernalillo County, 4.83 mi NE of Albuquerque
- Measured
- 0.75 in hail
- Reported by
- Mesonet
- Coordinates
- 35.120, -106.500
Lightning, Santa Fe
- When
- July 24, 5:55 PM MST
- Where
- Santa Fe County, Santa Fe
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 35.680, -105.950
Lightning struck a tree in the yard of a Santa Fe residence. The shock wave from the strike shattered two windows in the house.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 24 to 25, 20072 deaths · $20,000 · 5 events
- Flash Flooding and Lightning Strike in Texas, July 24, 20071 death · 2 injured · 15 events
- Rip Current in New Jersey, July 24, 20071 death · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 24, 2007$25,000 · 61 kt wind · 4 events
- Flash Flooding in Utah, July 24, 2007$19,000 · 2 events
- Drought in Virginia, July 24 to 31, 200710 events
- Lightning Strike in Florida, July 24, 2007$15,000 · 1 event
- Lightning Strike in Wyoming, July 24, 20071 injured · 1 event
- Hail in Minnesota, July 24, 20071.75 in hail · 9 events
- Drought in Maryland, July 24 to 31, 20074 events
- Flash Flooding and Flood in Texas, July 24 to 28, 20074 events
- Hail and Damaging Winds in Kentucky, July 24, 2007$4,000 · 53 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35792, 35812, 39896.